How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ed Wilfong Your Own Question
Dr. Ed Wilfong
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience:  Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
Type Your Mental Health Question Here...
Dr. Ed Wilfong is online now
A new question is answered every 9 seconds

I had to stop a daily dose of 375 mg of Effexor in March as

Resolved Question:

I had to stop a daily dose of 375 mg of Effexor in March as it was raising my blood pressure. I also have Fibromyalgia and had tried Cymbalta (made me angry) and Lyrica which made my face swell. The pain in my legs was horrible, so Pain Mgmt started me on Savella. It has raised my pulse rate to a high of 99 which I was told by the ER md that it is within normal ranges. Yesterday I lost it with my disabled husband. The anger and severe irritability was the same as what I experienced with Cymbalta. I had been on Savella for 1 week at 50 mg. I also have Generalized Anxiety Disorder and some depression. My question is whether to stop the Savella due to the anger and out of control feelings I had yesterday. I had to stop the cymbalta for the same reason. I am the sole caregiver for my Psychiatrically disabled husband who is a veteran. He does not need me yelling at him either. Thank you very much for your help.
Submitted: 5 years ago.
Category: Mental Health
Expert:  Dr. Ed Wilfong replied 5 years ago.

Dr. Ed Wilfong :

Savella is only for the fibromyalgia. You may want to stop it but your anxiety and depression being uncontrolled may be more the cause of the problems. Savella cannot be quit cold turkey without adverse effects. If you want to quit, you need to talk to MD. You may also want to try a less stimulating antidepressant for depression and anxiety (maybe lexapro, celexa). All of them may temporarily cause increase anxiety/depression (for a couple weeks). Savella can also exacerbate depression. ER is correct about heart rate, even though it may feel uncomfortable. Given the complexity of this sensitivity to medications, I am reluctant to advise anything specific other than to note your treatment does seem ineffective. I would see a psychiatrist to deal with the complete picture.

Dr. Ed Wilfong and other Mental Health Specialists are ready to help you

Related Mental Health Questions